Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 23, 2021, 11:14 PM CDT for Custer County, Frontier County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2021, 11:14 PM CDT (04:14 UTC)
- Expired
- May 24, 2021, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 11:15 PM CDT | TSTM WND DMG | Callaway, NE | DELAYED REPORT. TIME APPROXIMATED BY RADAR. GRAIN BIN 10 FT IN DIAMETER KNOCKED OVER. |
| May 23, 11:15 PM CDT | TSTM WND DMG | Callaway, NE | DELAYED REPORT. TIME APPROXIMATED BY RADAR. POWER OUTAGES OVERNIGHT IN CALLAWAY DUE TO DOWNED POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
022
WWUS83 KLBF 240414
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Sun May 23 2021
NEZ038-059-071-240500-
Custer NE-Frontier NE-Lincoln NE-
1114 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...EASTERN LINCOLN AND
SOUTHERN CUSTER COUNTIES UNTIL MIDNIGHT CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Callaway to 9 miles north
of Indianola. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Curtis, Callaway, Brady, Eustis, Oconto, Berwyn,
Moorefield, Stockville, Medicine Creek Reservoir State Recreation
Area, Westerville, Etna, Milldale, Jeffrey Canyon State Wildlife
Management Area, Burr Oak, Lodi, Willow View Campground, Freedom,
Buckeye and Pressey State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 93 and 97.
Highway 2 between mile markers 281 and 293.
Interstate 80 in Nebraska between mile markers 196 and 207.
Highway 83 between mile markers 27 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.
LAT...LON 4139 10030 4140 9935 4104 9954 4104 10023
4070 10022 4070 9998 4044 9998 4043 10009
4035 10010 4035 10067
TIME...MOT...LOC 0414Z 259DEG 26KT 4139 9999 4037 10046
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 23, 6:20 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 23, 6:20 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun May 23 2021 Multiple aviation weather concerns exist during the forecast period, including severe thunderstorms, strong surface winds, and low ceilings. A line of strong to severe storms will cross the region this evening into tonight, which will be capable of very large hail and damaging winds with gusts exceeding 50 kts. Ahead of these storms, south/southeast winds will continue to gust around 30 kts. In the storms wake, surface winds will lighten but stratus clouds set in, especially in southwest Neb (KLBF). Expect MVFR to locally IFR ceilings early morning, but should return to VFR after daybreak. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 23, 2:31 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 23, 10:14 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sun May 23 2021
NEZ025>027-037-038-240400-
Loup NE-Custer NE-Thomas NE-Blaine NE-Logan NE-
1014 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOUP...SOUTHEASTERN
LOGAN...NORTHWESTERN CUSTER...BLAINE AND EASTERN THOMAS COUNTIES
UNTIL 1100 PM CDT...
At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Brewster to 7 miles south
of Dunning to 6 miles southeast of Gandy. Movement was east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stapleton, Brewster, Arnold, Merna, Anselmo, Dunning, Halsey, Gandy,
Purdum, Victoria Springs State Recreation Area, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area, Walworth,
Hawley Flats, Shanklin Bluff and Tarboz Lake.
This includes the following highways...
Highway 183 between mile markers 137 and 147.
Highway 2 between mile markers 223 and 270.
Highway 92 between mile markers 223 and 273.
Highway 83 between mile markers 107 and 121.
LAT...LON 4208 9933 4168 9952 4140 9982 4141 10069
4171 10039 4208 10032
TIME...MOT...LOC 0313Z 271DEG 25KT 4209 9997 4172 10009 4143 10034
ButtlerSpecial weather statement, May 23, 10:19 PM CDT, 55 minutes before
Special Weather Statement National Weather Service North Platte NE 1019 PM CDT Sun May 23 2021 NEZ070-071-240400- Frontier NE-Hayes NE- 1019 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN LINCOLN AND EASTERN HAYES COUNTIES UNTIL 1100 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Curtis, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Curtis, Moorefield, Stockville, Medicine Creek Reservoir State Recreation Area, Maywood, Quick, Willow View Campground, Freedom, Marengo, Orafino, Bluegill Haven Campground, Red Willow Reservoir State Recreation Area and Dancing Leaf Earth Lodge. This includes Highway 83 between mile markers 27 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southwestern Nebraska. LAT...LON 4070 10092 4070 10009 4036 10009 4035 10092 TIME...MOT...LOC 0319Z 219DEG 34KT 4060 10068 Snively
Special weather statement, May 23, 10:33 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
1033 PM CDT Sun May 23 2021
NEZ038-059-240415-
Custer NE-Lincoln NE-
1033 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 1115 PM CDT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte Airport, or near North Platte, moving northeast at 45
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
North Platte, Callaway, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Etna, Milldale, Finchville and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 16.
Interstate 80 in Nebraska between mile markers 171 and 200.
Highway 83 between mile markers 68 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Nebraska.
LAT...LON 4139 10092 4140 9981 4105 9991 4105 10022
4102 10023 4089 10088
TIME...MOT...LOC 0332Z 226DEG 41KT 4111 10070
SnivelySpecial weather statement, May 23, 10:43 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
1043 PM CDT Sun May 23 2021
NEZ006>010-240430-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1043 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCK...EASTERN BROWN...WESTERN
HOLT...KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1130 PM CDT...
At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Newport to 8 miles southwest
of Rose. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ainsworth, Bassett, Springview, Atkinson, Stuart, Butte, Long Pine,
Newport, Naper, Rose, Dustin, Burton, Hofeld Lake, Raven, Twin Lakes
State Wildlife Management Area, Hull Lake State Wildlife Management
Area, Thomas Creek State Wildlife Management Area, Duff, Mariaville
and Koshopah.
This includes the following highways...
Highway 183 between mile markers 149 and 225.
Highway 20 between mile markers 243 and 296.
Highway 12 near mile marker 40, and between mile markers 46 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4298 9885 4250 9885 4209 9922 4210 10012
4253 9986 4299 9986
TIME...MOT...LOC 0343Z 269DEG 30KT 4298 9921 4253 9934 4211 9967
ButtlerSpecial weather statement, May 23, 10:50 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
1050 PM CDT Sun May 23 2021
NEZ026>028-037-038-240430-
Loup NE-Custer NE-Garfield NE-Blaine NE-Logan NE-
1050 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHEASTERN LOGAN...
WESTERN GARFIELD...NORTHERN CUSTER AND BLAINE COUNTIES UNTIL 1130 PM
CDT...
At 1049 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Rose to 11 miles north of
Victoria Springs State Recreation Area to 9 miles northwest of
Callaway. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Burwell, Taylor, Brewster, Arnold, Sargent, Merna,
Anselmo, Dunning, Comstock, Victoria Springs State Recreation Area,
Calamus Reservoir State Recreation Area, Weissert, Lillian, Logan,
Milburn, Milburn Diversion Dam State Wildlife Management Area, Fox
Bayou, Almeria Meadow State Wildlife Management Area and Walworth.
This includes the following highways...
Highway 183 between mile markers 99 and 146.
Highway 2 between mile markers 237 and 276.
Highway 92 between mile markers 236 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4174 9913 4174 9921 4160 9921 4140 9935
4142 10045 4174 10014 4208 10004 4206 9907
TIME...MOT...LOC 0349Z 278DEG 23KT 4207 9966 4177 9972 4141 10001
ButtlerSpecial weather statement, May 23, 11:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Sun May 23 2021
NEZ038-059-071-240500-
Custer NE-Frontier NE-Lincoln NE-
1114 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...EASTERN LINCOLN AND
SOUTHERN CUSTER COUNTIES UNTIL MIDNIGHT CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Callaway to 9 miles north
of Indianola. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Curtis, Callaway, Brady, Eustis, Oconto, Berwyn,
Moorefield, Stockville, Medicine Creek Reservoir State Recreation
Area, Westerville, Etna, Milldale, Jeffrey Canyon State Wildlife
Management Area, Burr Oak, Lodi, Willow View Campground, Freedom,
Buckeye and Pressey State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 93 and 97.
Highway 2 between mile markers 281 and 293.
Interstate 80 in Nebraska between mile markers 196 and 207.
Highway 83 between mile markers 27 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.
LAT...LON 4139 10030 4140 9935 4104 9954 4104 10023
4070 10022 4070 9998 4044 9998 4043 10009
4035 10010 4035 10067
TIME...MOT...LOC 0414Z 259DEG 26KT 4139 9999 4037 10046
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 7:04 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 23, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 8:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 8:28 PM CDT | Areal Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 8:47 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 8:54 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 8:59 PM CDT | Special Weather Statement | LBF | Perkins | 46 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 9:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 9:29 PM CDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 9:36 PM CDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 9:39 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 9:56 PM CDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 10:02 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 10:14 PM CDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 46 min |
| May 23, 10:19 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 10:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 10:43 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 10:50 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 11:36 PM CDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 11:59 PM CDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 24, 12:13 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| May 24, 6:18 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.